Ice Storm, Garrett
- When
- December 13, 12:30 AM EST to 3:00 PM EST
- Where
- Garrett forecast zone
- Reported by
- Trained Spotter
A trained spotter reported one quarter inch of ice accumulation in Friendsville and in valley locations across the county.
An area of low pressure brought freezing rain to parts of Northwest Pennsylvania and Garrett county Maryland as low level cold air remained entrenched across these regions.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
An area of low pressure brought freezing rain to parts of Northwest Pennsylvania and Garrett county Maryland as low level cold air remained entrenched across these regions.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Dec 12, 6:45 PM EST, 5 hours 45 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
645 PM EST WED DEC 12 2007
.SYNOPSIS...
EXPECT DECREASING CLOUDINESS THROUGH THE EARLY MORNING HOURS OF
THURSDAY AS HIGH PRESSURE PRESSES IN FROM THE NORTHWEST. OVERNIGHT
A LOW PRESSURE AREA WILL APPROACH FROM THE SOUTHWEST SPREADING A MIXED
BAG OF PRECIPITATION...RAIN TO THE SOUTH...SNOW TO THE NORTH AND A
MIX OF SLEET AND FREEZING RAIN IN BETWEEN. THIS SYSTEM WILL EXIT
THE AREA THURSDAY EVENING. ANOTHER LARGER SYSTEM WILL MOVE TOWARD
THE AREA THIS WEEKEND.
&&
.NEAR TERM /THROUGH THURSDAY/...
SHORT WAVE TROUGH WILL MOVE EASTWARD FROM THE MS VALLEY TO THE
ATLANTIC COAST BY THURSDAY NIGHT. ASSOCIATED SURFACE LOW EXPECTED
TO TRACK ACROSS WEST VIRGINIA THURSDAY AND OFF THE MID ATLANTIC
COAST THURSDAY EVENING. COMPROMISED BETWEEN COOLER NAM AND WARMER
GFS TEMPERATURES EARLY THURSDAY. PRECIPITATION SHOULD SPREAD NORTH
AND EAST INTO REGION LATE TONIGHT AND CONTINUE THROUGH THURSDAY
AFTERNOON. MIXED PRECIPITATION EXPECTED FROM PITTSBURGH NORTH AND
EAST WHERE WINTER ADVISORIES WILL BE POSTED. GREATEST SNOW/SLEET
ACCUMULATION SHOULD IN OUR FAR NORTHERN ZONES WITH 2 TO 4 INCHES
ARE FORECAST. EXPECT MAINLY RAIN SOUTH.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
COLDER AIR WILL PUSH INTO THE AREA THURSDAY NIGHT AND FRIDAY.
EXPECT TO SEE SOME LES ACROSS THE NORTH AND RIDGES ON FRIDAY.
HOWEVER...AIR NOT SUPER COLD AND MOISTURE IS LACKING.
LARGE HIGH ALSO BUILDS IN QUICKLY FROM THE WEST WHICH WILL CUTOFF
LES.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
PROBLEM FOR THE LONG TERM IS POSSIBILITY FOR SNOW STORM OVER THE
WEEKEND. POTENTIAL FOR SNOW STORM SATURDAY AFTERNOON THROUGH SUNDAY
AFTERNOON WITH INTENSE LOW PRESSURE SYSTEM APPROACHING FROM THE
SOUTHWEST. BOTH THE ECMWF AND GFS HAVE SFC LOW CENTERED OVER
PARKERSBURG AT 00Z SUNDAY. AT 12Z SUNDAY GFS HAS LOW JUMPING TO THE
COAST...ECWMF HAS A DOUBLE LOW STRUCTURE WITH ONE LOW OVER WRN PA
AND THE OTHER ALONG THE ATLANTIC SEABOARD. IF ENERGY JUMPS TO THE
COAST THEN SNOWFALL AMTS WILL BE GREATLY REDUCED. HIGH PRESSURE
BUILDS IN FOR MONDAY THROUGH WEDNESDAY.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
HIGH PRESSURE WILL GIVE VFR CONDS THROUGH THE EARLY MORNING HOURS
OF THURSDAY. NORTHERLY WINDS 5 TO 10 KTS.
LOW PRESSURE MOVES TO OUR SOUTH ON THURSDAY SPREADING A MIXED BAG OF
PCPN ACROSS OUR AREA LATE TONIGHT. DETERIORATING CONDS LATE TONIGHT
AND THURSDAY MORNING WITH WIDESPREAD IFR CONDS. FOR OUR SOUTHERN
COUNTIES PCPN TYPE WILL BE RAIN...NORTH OF KPIT IT WILL BE MAINLY
SNOW...FOR POINTS IN BETWEEN EXPECT A MIX OF FREEZING RAIN, SNOW,
SLEET AND FOG. COLDER DRIER AIR WILL FINALLY MOVE INTO THE UPPER
OHIO VALLEY FRIDAY THROUGH SATURDAY MORNING WHICH WILL BRING AN END
TO WIDESPREAD PCPN. THERE IS THE POTENTIAL FOR A SNOW STORM
BEGINNING SATURDAY AFTERNOON AND CONTINUING INTO SUNDAY AFTERNOON.
IF IT OCCURS THERE WILL BE WIDESPREAD IFR CONDS IN SNOW AND BLOWING
SNOW. THE EXACT TRACK OF THE LOW PRESSURE SYSTEM IS CRITICAL WITH
RESPECT TO PCPN TYPE, PCPN INTENSITY AND SFC WIND STRENGTH.
EXPANSIVE HIGH PRESSURE BUILDS INTO OUR AREA FOR MONDAY THROUGH
WEDNESDAY WITH MAINLY VFR CONDS DURING THE DAY WITH SCT IFR CONDS IN
FOG LATE AT NIGHT.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...WINTER WEATHER ADVISORY FROM 5 AM TO 12 PM EST THURSDAY FOR
MDZ001.
OH...NONE.
PA...WINTER WEATHER ADVISORY FROM 5 AM TO 4 PM EST THURSDAY FOR
PAZ008-009-015-016.
WINTER WEATHER ADVISORY FROM 5 AM TO 12 PM EST THURSDAY FOR
PAZ007-013-014-020>023-030-032.
WV...NONE.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 417 PM EST WED DEC 12 2007 MDZ001-PAZ007-013-014-020>023-030-032-132130- GARRETT-MERCER-LAWRENCE-BUTLER-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA- WESTMORELAND-FAYETTE- 417 PM EST WED DEC 12 2007 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO 12 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. A STORM SYSTEM WILL BRING A MIXTURE OF SNOW...SLEET AND FREEZING RAIN THURSDAY MORNING. A LARGER SYSTEM WILL MOVE TOWARD THE AREA SATURDAY. THIS SYSTEM WILL SPREAD SNOW ACROSS THE REGION ON SATURDAY. THE CURRENT FORECAST TRACK OF THE SYSTEM WILL MEAN ACCUMULATING SNOWS ARE LIKELY SATURDAY INTO SUNDAY. STAY TUNED TO NOAA WEATHER RADIO OR LOG ONTO OUR WEBSITE AT WWW.WEATHER.GOV FOR UPDATED FORECAST AND ANY WATCHES...WARNINGS OR ADVISORIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. PAZ008-009-015-016-132130- VENANGO-FOREST-CLARION-JEFFERSON PA- 417 PM EST WED DEC 12 2007 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO 4 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. A STORM SYSTEM WILL BRING A MIXTURE OF SNOW...SLEET AND FREEZING RAIN INTO THE REGION THURSDAY. A LARGER SYSTEM WILL MOVE TOWARD THE AREA SATURDAY. THIS SYSTEM WILL SPREAD SNOW ACROSS THE REGION ON SATURDAY. THE CURRENT FORECAST TRACK OF THE SYSTEM WILL MEAN ACCUMULATING SNOWS ARE LIKELY SATURDAY INTO SUNDAY. STAY TUNED TO NOAA WEATHER RADIO OR LOG ONTO OUR WEBSITE AT WWW.WEATHER.GOV FOR UPDATED FORECAST AND ANY WATCHES...WARNINGS OR ADVISORIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. OHZ039>041-048>050-057>059-068-069-PAZ029-031-WVZ001>004-012-021>023- 041-132130- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-WASHINGTON-GREENE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 417 PM EST WED DEC 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STORM SYSTEM WILL MOVE TOWARD THE AREA SATURDAY. THIS SYSTEM WILL SPREAD SNOW ACROSS THE REGION ON SATURDAY. THE CURRENT FORECAST TRACK OF THE SYSTEM WILL MEAN ACCUMULATING SNOWS ARE LIKELY SATURDAY INTO EARLY SUNDAY. STAY TUNED TO NOAA WEATHER RADIO OR LOG ONTO OUR WEBSITE AT WWW.WEATHER.GOV FOR UPDATED FORECAST AND ANY WATCHES...WARNINGS OR ADVISORIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
1 ice storm. Local standard time, as filed.
A trained spotter reported one quarter inch of ice accumulation in Friendsville and in valley locations across the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2007Every state in 2007This day in weather historyWarnings in Maryland, December 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 64880.